Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 12, 2010, 7:21 AM CST for Hickman County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2010, 7:21 AM CST (13:21 UTC)
- Expired
- Mar 12, 2010, 10:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Hickman County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416
WGUS54 KOHX 121321
FFWOHX
TNC081-121615-
/O.NEW.KOHX.FF.W.0002.100312T1321Z-100312T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
721 AM CST FRI MAR 12 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1015 AM CST
* AT 716 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA. FLASH FLOODING
IS POSSIBLE OVER WESTERN HICKMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3595 8759 3595 8756 3598 8754 3599 8753
3596 8738 3566 8756 3567 8773
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 3:59 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 12, 3:59 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 359 AM CST FRI MAR 12 2010 .DISCUSSION...SHOWERS AND THUNDERSTORMS EXPECTED OVER ALL THE AREA TODAY WITH A SFC LOW SITTING OVER THE MS/AL LINE MOVING NNE INTO THE MIDSTATE. ATMOSPHERIC PARAMETERS ARE FAVORABLE FOR ISOLATED SVR STORMS IN THE PLATEAU AND SE COUNTIES AND HAVE INCLUDED A MENTION OF POSSIBLE SVR IN THOSE AREAS FOR TODAY. A BIT OF COOL AIR BEHIND THIS LOW WITH 850MB TEMPS DROPPING FROM THE CURRENT +9C TO ZERO DEGREES FOR SAT AM. FORECAST SOUNDING NEVER GETS COLD ENOUGH EVEN FOR MIXED PRECIP...BUT HIGH TEMPS DROP BACK INTO THE 50S. SFC LOW TAKES ITS TIME MOVING EWD WAITING FOR THE UPPER LOW TO MOVE SEWD. PRECIP FINALLY TAPERS OFF ON SUN. NO RAIN EXPECTED FOR MON AS THE SFC RIDGE OVER THE PLAINS MOVES INTO THE AREA. A FAIRLY STRONG H5 SHORTWAVE MOVES SEWD OUT OF THE NRN PLAINS ON TUE AM AND MOVES ACROSS THE MIDSTATE ON WED. THIS GENERATES A CHANCE OF RAIN FOR TUE NGT THROUGH WED NGT. FLOW IS CONTINUING NLY AHEAD OF THIS FEATURE SO NO CHANCE OF RH RECOVERY AT LOW LEVELS AND DON'T THINK THERE WILL EVEN BE ANY THUNDER. GFS/EURO DISAGREEMENT ON THU NGT/FRI. GFS BRINGS IN A COLD FRONT MUCH SOONER THAN THE EURO. HAVE KEPT THIS PERIOD DRY FOR NOW UNTIL THIS SITUATION IS RESOLVED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 40 52 40 / 80 40 50 30 CLARKSVILLE 54 39 50 38 / 80 50 60 30 CROSSVILLE 58 37 48 36 / 80 50 50 30 COLUMBIA 58 41 52 40 / 80 40 50 30 LAWRENCEBURG 58 41 51 39 / 80 40 60 30 WAVERLY 56 40 51 39 / 80 50 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Mar 12, 2:40 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 240 AM CST FRI MAR 12 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-130845- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 240 AM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE AREA WILL MOVE ACROSS EASTERN PARTS OF MIDDLE TENNESSEE TODAY AND PRODUCE THUNDERSTORMS...MAINLY ACROSS SOUTHERN AND EASTERN AREAS. THERE IS A POSSIBILITY FOR ISOLATED SEVERE STORMS ...ESPECIALLY EAST OF A LINE FROM PULASKI TO BYRDSTOWN...INCLUDING AREAS AROUND MANCHESTER...CROSSVILLE...COOKVILLE AND JAMESTOWN. ONE OF THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN REPORTS OF SIGNIFICANT WEATHER... INCLUDING LARGE HAIL AND DAMAGING WINDS. 19
In the hours before
Special weather statement, Mar 12, 3:33 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 333 AM CST FRI MAR 12 2010 TNZ059>061-075-095-121030- BEDFORD-GILES-MARSHALL-MAURY-WILLIAMSON- 333 AM CST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL... MAURY AND WILLIAMSON COUNTIES... AT 329 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING DEVELOPING STRONG THUNDERSTORM OVER GILES COUNTY...MOVING NORTH NORTHEAST AT 30 MPH. PENNY SIZE HAIL WAS REPORTED BY A HAM OPERATION IN HILTON...IN GILES COUNTY ...AT 330 AM. HAIL TO ONE HALF INCH WILL BE POSSIBLE WITH THESE STORMS AS THEY CONTINUE DEVELOPING TO THE NORTH.
Special weather statement, Mar 12, 4:35 AM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 435 AM CST FRI MAR 12 2010 TNZ061>063-075-077>080-121130- BEDFORD-CANNON-COFFEE-GRUNDY-MARSHALL-RUTHERFORD-VAN BUREN-WARREN- 435 AM CST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... GRUNDY...MARSHALL...RUTHERFORD...VAN BUREN AND WARREN COUNTIES... AT 432 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS PUSHING NORTHWARD OUT OF ALABAMA...TOWARD MARSHALL AND BEDFORD COUNTIES. HALF TO ONE HALF INCH IN DIAMETER COULD OCCUR WITH THESE STORMS...AS THEY CONTINUE TO DEVELOP NORTHWARD INTO SOUTHEASTERN MIDDLE TENNESSEE. 19
Special weather statement, Mar 12, 4:36 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 436 AM CST FRI MAR 12 2010 TNZ061>063-075-077>080-121130- BEDFORD-CANNON-COFFEE-GRUNDY-MARSHALL-RUTHERFORD-VAN BUREN-WARREN- 436 AM CST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... GRUNDY...MARSHALL...RUTHERFORD...VAN BUREN AND WARREN COUNTIES... AT 432 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS PUSHING NORTHWARD OUT OF ALABAMA...TOWARD MARSHALL AND BEDFORD COUNTIES. HAIL TO ONE HALF INCH IN DIAMETER COULD OCCUR WITH THESE STORMS...AS THEY CONTINUE TO DEVELOP NORTHWARD INTO SOUTHEASTERN MIDDLE TENNESSEE. 19
Local storm report, Mar 12, 7:11 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM HAIL 1 E WATERTOWN 36.10N 86.12W
03/12/2010 E0.50 INCH WILSON TN TRAINED SPOTTER
SPOTTER JUST EAST OF WATERTOWN REPORTED HALF INCH HAIL
HITTING HIS VEHICLE. HAIL NOISE WAS LOUD ENOUGH TO MAKE
CELL PHONE CONVERSATION DIFFICULT.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 5:07 AM CST | Severe Thunderstorm Warning | OHX | Bedford | 38 min |
| Mar 12, 8:11 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 34 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.